Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 166, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 24, 2004, 9:45 PM CDT for Potter County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 9:45 PM CDT (02:45 UTC)
- Expired
- Jun 24, 2004, 10:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Potter County, TX
The radar
The Amarillo radar (KAMA), 28 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2756 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
335 WUUS54 KAMA 250245 SVRAMA TXC375-250345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 944 PM CDT THU JUN 24 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POTTER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 1045 PM CDT * AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS FROM 28 MILES EAST OF VALLEY DE ORO TO VALLEY DE ORO...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE... VALLEY DE ORO AND AMARILLO. DAMAGING WINDS IN EXCESS OF 60 MPH...AND HAIL TO THE SIZE OF PENNIES ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 3562 10165 3562 10215 3521 10214 3520 10165 $$ KRAMAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:20 PM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, Jun 24, 3:20 PM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT THU JUN 24 2004 .DISCUSSION... A COLD FRONT IS MAKING DECENT PROGRESS SOUTH THIS AFTERNOON AND IS NEARING THE KS/CO/OK BORDER. CONVECTION IS BEGINNING TO DEVELOP ALONG THE FRONT IN KANSAS WHICH SHOULD BE MOVING INTO THE CWA THIS EVENING. THERE WILL BE A CHANCE FOR SOME OF THESE STORMS TO BECOME SEVERE BUT MODEST INSTABILITY AND LOW VERTICAL SHEAR INDICATE PULSE TYPE MARGINALLY SEVERE THUNDERSTORMS ARE MOST LIKELY. THE NORTHERN PANHANDLES WILL HAVE THE BEST CHANCE FOR PRECIP WHERE HEATING AND MOISTURE ARE GREATEST...WITH POPS DECREASING FURTHER SOUTH AS THE CONVECTION SHOULD DECREASE DURING THE OVERNIGHT HOURS. THE FRONT SHOULD MOVE JUST SOUTH OF THE PANHANDLES TOMORROW MORNING...THEN MOVE BACK NORTH FRIDAY AND REMAINING IN THE AREA ON SATURDAY. THIS WILL KEEP POPS IN THE FORECAST THROUGH THE WEEKEND WITH SATURDAY BEING THE DAY ORGANIZED SEVERE WEATHER WOULD BE MOST LIKELY. THE FRONT WILL GET ANOTHER SHOVE SOUTH ON SUNDAY KEEPING RELATIVELY COOL TEMPS IN THE FORECAST THROUGH THE WEEKEND. INTRODUCED SLT CHC POPS ON MONDAY AS THE FRONT MOVES NORTH ALLOWING TUE AND WED TO BE WARMER. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 61 80 60 82 / 30 30 30 40 BEAVER 59 77 59 78 / 60 30 30 40 BOISE CITY 58 77 57 78 / 50 30 30 40 BORGER 62 82 61 83 / 40 30 30 40 BOYS RANCH 61 83 60 83 / 40 30 30 40 CANYON 62 84 60 83 / 30 30 30 40 CLARENDON 64 85 62 84 / 20 30 30 40 DALHART 59 80 60 81 / 50 30 30 40 GUYMON 59 76 59 78 / 60 30 30 40 HEREFORD 62 87 60 85 / 20 30 30 40 LIPSCOMB 62 78 61 80 / 50 30 30 40 PAMPA 61 80 60 83 / 30 30 30 40 SHAMROCK 64 82 63 84 / 20 30 30 40 WELLINGTON 65 82 63 85 / 20 30 30 40 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/10
Hazardous weather outlook, Jun 24, 1:00 PM CDT, 8 hours 45 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU JUN 24 2004 OKZ001>003-TXZ001>020-251100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE TEXAS PANHANDLE...AND ALL OF THE OKLAHOMA PANHANDLE MAINLY THIS EVENING. THIS AREA IS GENERALLY NORTH OF A LINE FROM GLENRIO TO WHEELER. THE PRIMARY SEVERE WEATHER THREAT WILL BE FOR DAMAGING WINDS AND LARGE HAIL. WITH RECENT HEAVY RAINFALL IN THE SLIGHT RISK AREA...LOCALIZED HEAVY RAINFALL AND FLASH FLOODING IS ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE WESTERN THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY AND ACROSS THE ENTIRE AREA SATURDAY. ON FRIDAY...THE SLIGHT RISK AREA IS TO THE WEST OF AN ELKHART KANSAS TO HAPPY LINE. THE PRIMARY SEVERE WEATHER CONCERNS WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. HOWEVER...THE VERTICAL WIND PROFILES ON SATURDAY SUGGEST THE POTENTIAL OF A FEW SUPERCELL THUNDERSTORMS...AND THE POSSIBILITY FOR TORNADOES. LOCALLY HEAVY RAINFALL MAY ALSO ACCOMPANY ANY OF THE THUNDERSTORMS EACH DAY. ADDITIONALLY...THERE IS A POSSIBILITY OF STRONG THUNDERSTORMS AGAIN SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS THE NORTHERN TEXAS PANHANDLE... AND THE OKLAHOMA PANHANDLE AFTER 6 PM TODAY. SPOTTER ACTIVATION IS LIKELY AGAIN ON FRIDAY AND SATURDAY...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS EACH DAY. SCHNEIDER
In the hours before
Special weather statement, Jun 24, 6:50 PM CDT, 2 hours 55 minutes before
OKZ002-TXZ003-250045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 650 PM CDT THU JUN 24 2004 ...STRONG THUNDERSTORMS OVER SOUTHERN TEXAS AND NORTHERN HANSFORD COUNTIES THROUGH 745 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED STRONG THUNDERSTORMS NEAR HARDESTY OKLAHOMA...MOVING SOUTH AT 10 TO 15 MPH. THESE STORMS WILL AFFECT THE HARDESTY...HITCHLAND...AND BERNSTEIN...AND GRUVER AREAS THROUGH 745 PM. SMALL HAIL OF UP TO ONE HALF OF AN INCH...AND WIND GUSTS OF UP TO 40 MPH CAN BE EXPECTED. IN ADDITION...BRIEF HEAVY RAIN COULD RESULT IN ONE QUARTER OF AN INCH OR LESS. PEOPLE IN THE PATH OF THESE STORMS SHOULD CONTINUE TO MONITOR THIS WEATHER SITUATION FOR FUTURE UPDATES OR WARNINGS. BE PREPARED TO TAKE SHELTER IMMEDIATELY.
Special weather statement, Jun 24, 8:55 PM CDT, 50 minutes before
TXZ004-005-250300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 855 PM CDT THU JUN 24 2004 ...STRONG THUNDERSTORMS OVER OCHILTREE COUNTY THROUGH 1000 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED STRONG THUNDERSTORMS ALONG THE TEXAS AND OKLAHOMA BORDER...MOVING SOUTH AT 10 TO 15 MPH. THESE STORMS WILL AFFECT OCHILTREE COUNTY...ESPECIALLLY THE PERRYTON AREA THROUGH 1000 PM. SMALL HAIL OF UP TO ONE HALF OF AN INCH...AND WIND GUSTS OF UP TO 40 MPH CAN BE EXPECTED. IN ADDITION...BRIEF HEAVY RAINS COULD RESULT IN ONE QUARTER OF AN INCH OR LESS. PEOPLE IN THE PATH OF THESE STORMS SHOULD CONTINUE TO MONITOR THIS WEATHER SITUATION FOR FUTURE UPDATES OR WARNINGS. BE PREPARED TO TAKE SHELTER IMMEDIATELY.
Special weather statement, Jun 24, 9:25 PM CDT, 20 minutes before
TXZ011-012-250330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 925 PM CDT THU JUN 24 2004 ...STRONG THUNDERSTORMS EXPECTED OVER OLDHAM AND POTTER COUNTIES THROUGH 1030 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED STRONG THUNDERSTORMS ALONG A LINE FROM ADRIAN...TO VALLEY DE ORO...TO LAKE MEREDITH THIS EVENING. THESE STORMS WILL AFFECT OLDHAM AND POTTER COUNTIES UNTIL 1030 PM. SMALL HAIL OF UP TO ONE HALF OF AN INCH...AND WIND GUSTS OF UP TO 40 MPH CAN BE EXPECTED ACROSS THE VEGA...BUSHLAND...AND NORTH AMARILLO AREAS. IN ADDITION...BRIEF HEAVY RAINS COULD RESULT IN ONE QUARTER TO ONE HALF OF AN INCH. PEOPLE IN THE PATH OF THESE STORMS SHOULD CONTINUE TO MONITOR THIS WEATHER SITUATION FOR FUTURE UPDATES OR POSSIBLE WARNINGS. BE PREPARED TO TAKE SHELTER IMMEDIATELY.
Local storm report, Jun 24, 9:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
944 PM CDT THU JUN 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL FOLLETT 36.43N 100.14W
06/24/2004 0.88 INCH LIPSCOMB TX TRAINED SPOTTER
0900 PM HAIL DARROUZETT 36.45N 100.33W
06/24/2004 0.75 INCH LIPSCOMB TX TRAINED SPOTTER
0825 PM TSTM WND GST 8 W SLAPOUT 36.62N 100.26W
06/24/2004 61 MPH BEAVER OK MESONET
&&
JWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:56 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 64 min |
| Jun 24, 10:23 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.